Alert archive / Kansas / Flash Flood Warnings in 1996
Flash Flood Warning 31, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Oct 7, 1996, 4:56 AM CDT for Stafford County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 1996, 4:56 AM CDT (09:56 UTC)
- Expired
- Oct 7, 1996, 7:50 AM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Stafford County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 070955 FFWDDC KSC185-071250- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 456 AM CDT MON OCT 7 1996 THE NATIONAL WEATHER SERVICE IN DODGE CITY KS HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 750 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...SOUTHWESTERN STAFFORD COUNTY AT 445 AM DOPPLER RADAR INDICATED A NEARLY STATIONARY THUNDERSTORM 14 MILES SOUTHWEST OF ST. JOHN OR 3 MILES SOUTH OF MACKSVILLE. DOPPLER RADAR HAS ESTIMATED RAINFALL TOTALS OF 4.5 INCHES SINCE 300 AM. TORRENTIAL RAINS WILL CONTINUE IN THE SAME AREA THROUGH 600 AM...WITH ANOTHER 1 TO 2 INCHES OF ADDTIONAL RAINFALL POSSIBLE. FLASH FLOODING IS LIKELY ALONG THE RATTLESNAKE CREEK INCLUDING COUNTY ROADS IN SOUTHWESTERN STAFFORD COUNTY. RESIDENTS ALONG THE CREEK SHOULD BE PREPARED TO MOVE TO HIGHER GROUND IF FLASH FLOODING IS OBSERVED. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! FURTHER STATEMENTS WILL BE ISSUED CONCERNING THIS FLASH FLOODING SITUATION.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 3:33 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Oct 7, 3:33 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 332 AM CDT MON OCT 7 1996 ...MAIN FCST CHALLENGE TDY IS PRECIP CHANCES AND TEMPS... STG SHRTWV DEPICTED ON ANAL AND SAT LOOPS TO MOVE INTO SWRN KS THIS MORNING WITH COLD FRONTAL PASSAGE. 88D ALREADY SHOWING LINE OF THUNDER STORMS IN ERN PART OF CWA AHD OF FRONT. SHRTWV TO KICK OFF MORE SHOWERS AS IT INERACTS WITH DEEP MSTR ESPECIALLY IN ERN CWA. WILL GO LIKELY POPS THAT AREA WITH 30-40 PCT MAINLY SHOWERS ELSEWHERE. NORTHEAST UPSLOPE DEVLPS BEHIND FRONT WITH SOME AREAS OF FOG AND DRIZZLE ALSO POSSIBLE. HAVE CUT TEMPS FROM GUID DUE TO CLDS AND UPSLOPE. TNGT...NERLY UPSLOPE CONT WITH STRATUS EARLY. LINGERING SHOWERS IN PVA MAINLY ERN CWA THIS EVE THEN ENDING. NGM BNDRY LAYER SHOWS SOME CLEARING ESP NORTH AREA AS HIGH PSR RDG MOVS IN BY 12Z. WILL GO WITH CLEARING OR PARTIAL CLEARING LATE WITH DIMINISHING WINDS. HAVE CUT TEMPS AGAIN FROM GUID ESP NORTH WITH CLRG SKIES. TUES...HIGH PSR SFC RDG SWITCHES WINDS TO SOUTH/SWERLY AS IT MOVES OFF TO SE. STG NORTHERLY FLOW ALOFT DRIES OUT ATM AND WILL GO WITH MOSTLY CLR TO PARTLY CLOUDY SKIES. MODELS TRYING TO WARM H85 TEMPS UP TO FAST AS IS TYPICAL SO HAVE AGAIN GONE LOWER THAN FWC GUID TEMPS WHICH IS CLOSER TO FAN GUID. DDC 063/042 068/042 072 430 GCK 063/040 070/040 072 430 EHA 065/045 072/043 074 420 LBL 064/045 072/042 074 430 HYS 060/038 068/039 070 430 P28 066/046 072/045 073 660 KRUSE
Nearby
Flash Flood Warnings in Kansas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.